Korean J Pancreas Biliary Tract.  2014 Oct;19(4):194-198. 10.15279/kpba.2014.19.4.194.

A Large Hemorrhagic Pseudocyst in Patient with Valproic Acid-Induced Severe Acute Pancreatitis: A Case Report

Affiliations
  • 1Department of Internal medicine, Hallym University College of Medicine, Hallym University Dongtan Sacred Heart Hospital, Hwaseong, Korea. jinlee@hallym.or.kr

Abstract

The occurrence of valporic acid (VPA)-induced pancreatitis is a rare condition, predominantly observed in adolescent. Also, the occurrence of VPA-associated with hemorrhagic pseudocyst is extremely rare. We report the case of a 54-year-old man who had been taking VPA for uncontrolled seizures. He was admitted to our hospital with complaints of abdominal pain and diagnosed with acute on chronic pancreatitis. There were no other causes explaining pancreatitis, and it was thought to be due to VPA therapy. Despite of cessation of VPA, there was ongoing severe abdominal pain with fever. The patient underwent follow-up CT, which revealed a large loculated fluid collection that was observed with intra-cystic hemorrhage. After treatment with percutaneous catheter drainage, he was discharged with regression of the pancreatic pseudocyst. VPA-associated pancreatitis with hemorrhagic pseudocyst is rare but possible. Therefore, this possibility should be considered in the cause of hemorrhagic pseudocyst in a patient taking VPA.

Keyword

Valproic acid; Complicated; Pseudocyst; Pancreatitis
Full Text Links
  • KJPBT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr